MAUDE Adverse Event Report: ZIMMER MANUFACTURING B.V. NEUTRAL POLY LINER 36MM SET; PROSTHESIS, HIP

ZIMMER MANUFACTURING B.V. NEUTRAL POLY LINER 36MM SET; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/17/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a hip procedure, the liner broke during impaction.There was no reported harm or injury to the patient.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
(b)(4).D10: 00620205422 - tm modular cup ¿ 64553146; 00625006525 ¿ bone screw ¿ j7378276; 00771301500 ¿ m/l taper stem ¿ 64960515; 00784802300 ¿ kinectiv neck ¿ 65595695; 00877503602 ¿ biolox head ¿ 3133374.Visual examination of the returned product/provided pictures identified nicks, gouges, scratches, deformation, and rim fracture.Polar boss is deformed from attempted implant.Outer spherical surface shows gouges.Fracture is noted near the anti rotation scallops and the lock ring groove.Gouge damage is noted on the damaged rim.No other damage was noted.The liner was sent to fracture analysis.Results: the liner was not centered or aligned with the cup when it was impacted, and the misalignment during impaction resulted in the fracture.Review of the device history records identified no deviations or anomalies during manufacturing.A root cause for this event cannot be determined.Event was previously reported under a different mfr number, see 0001822565-2023- 00339.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
NEUTRAL POLY LINER 36MM SET
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer (Section G)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key16794948
Report Number0002648920-2023-00080
Device Sequence Number6377693
Product Code JWH
UDI-Device Identifier00889024123762
UDI-Public(01)00889024123762(17)260505(10)64970887
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K972774
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/05/2026
Device Model NumberN/A
Device Catalogue Number00630505036
Device Lot Number64970887
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/23/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/20/2023
Initial Report FDA Received Date04/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexUnknown